Alert archive / Georgia / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 300, NWS Atlanta, GA

May 29, 2009Montgomery County, Toombs County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at May 29, 2009, 6:37 PM EDT for Montgomery County, Toombs County, Georgia. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 29, 2009, 6:37 PM EDT (22:37 UTC)
Expired
May 29, 2009, 7:15 PM EDT
In force
38 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Montgomery County, GA, Toombs County, GA

The radar

The Robins AFB radar (KJGX), 122 km from the middle of the area, began a volume at 22:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 10.6 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2009-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 954 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2009-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
954 J/kg
Mixed-layer CIN
-65 J/kg
Mixed-layer LCL
720 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 292237
SVRFFC
GAC209-279-292315-
/O.NEW.KFFC.SV.W.0300.090529T2237Z-090529T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
637 PM EDT FRI MAY 29 2009

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL MONTGOMERY COUNTY IN CENTRAL GEORGIA
  SOUTHERN TOOMBS COUNTY IN SOUTHEAST GEORGIA

* UNTIL 715 PM EDT

* AT 634 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL...AND  
  DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED BETWEEN UVALDA
  AND CHARLOTTEVILLE...MOVING EAST AT 25 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  MCNATT FALLS...GRAYS LANDING...CEDAR CROSSING...ROCK SPRINGS...
  ENGLISH EDDY...TOOMBS CENTRAL...JOHNSON CORNER AND NEW BRANCH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3193 8228 3192 8233 3195 8239 3196 8248
      3195 8248 3194 8249 3195 8253 3202 8256
      3215 8218 3191 8222 3191 8224
TIME...MOT...LOC 2237Z 252DEG 23KT 3201 8250

$$



19
3 follow-up statements
000 
WWUS52 KFFC 292251
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
651 PM EDT FRI MAY 29 2009

GAC209-292300-
/O.CAN.KFFC.SV.W.0300.000000T0000Z-090529T2315Z/
MONTGOMERY GA-
651 PM EDT FRI MAY 29 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL MONTGOMERY
COUNTY IS CANCELLED...

THE THUNDERSTORM THAT PROMPTED THE EARLIER WARNING FOR SOUTHERN 
MONTGOMERY COUNTY HAS MOVED EAST OUT OF THE COUNTY.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3196 8245 3196 8248 3206 8246 3215 8218
      3198 8221
TIME...MOT...LOC 2250Z 255DEG 26KT 3203 8238

$$

GAC279-292315-
/O.CON.KFFC.SV.W.0300.000000T0000Z-090529T2315Z/
TOOMBS GA-
651 PM EDT FRI MAY 29 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR SOUTHERN TOOMBS COUNTY...

AT 647 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
CEDAR CROSSING...MOVING EAST AT 30 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TOOMBS
CENTRAL...JOHNSON CORNER AND NEW BRANCH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3196 8245 3196 8248 3206 8246 3215 8218
      3198 8221
TIME...MOT...LOC 2250Z 255DEG 26KT 3203 8238

$$



19
000 
WWUS52 KFFC 292305
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
705 PM EDT FRI MAY 29 2009

GAC279-292315-
/O.CON.KFFC.SV.W.0300.000000T0000Z-090529T2315Z/
TOOMBS GA-
705 PM EDT FRI MAY 29 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR EAST CENTRAL TOOMBS COUNTY...

AT 703 PM EDT...A SEVERE THUNDERSTORM WAS INDICATED BY DOPPLER RADAR 
CAPABLE OF PRODUCING PENNY SIZED HAIL...AND DAMAGING WINDS UP TO 60 
MPH. THIS STORM WAS LOCATED NEAR NEW BRANCH...MOVING EAST AT 30 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF EAST CENTRAL TOOMBS COUNTY AND WILL QUICKLY MOVE INTO TATTNALL 
COUNTY WITHIN THE NEXT 10 MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3200 8225 3211 8229 3215 8218 3202 8220
TIME...MOT...LOC 2304Z 255DEG 26KT 3206 8226

$$



19
000 
WWUS52 KFFC 292310
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
710 PM EDT FRI MAY 29 2009

GAC279-292319-
/O.EXP.KFFC.SV.W.0300.000000T0000Z-090529T2315Z/
TOOMBS GA-
710 PM EDT FRI MAY 29 2009

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL TOOMBS COUNTY 
WILL BE ALLOWED TO EXPIRE AT 715 PM EDT...

AT 709 PM EDT...THE THUNDERSTORM THAT EARLIER PROMPTED THE WARNING 
FOR SOUTHERN TOOMBS COUNTY HAS WEAKENED AND IS RAPIDLY MOVING EAST 
INTO TATTNALL COUNTY.  THUNDER AND RAIN ALONG WITH WIND GUSTS TO 30 
MPH MAY CONTINUED FOR ANOTHER 10 MINUTES OR SO IN EXTREME EAST 
CENTRAL TOOMBS COUNTY NEAR NEW BRANCH. SEVERE WEATHER IS NO LONGER 
EXPECTED FROM THIS THUNDERSTORM.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3200 8225 3211 8229 3215 8218 3202 8220
TIME...MOT...LOC 2309Z 255DEG 26KT 3207 8222

$$



19

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 3:29 PM EDT, 3 hours 8 minutes earlier.

Area forecast discussion, May 29, 3:29 PM EDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
329 PM EDT FRI MAY 29 2009

.SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...
MODELS SHOW THE AXIS OF THE UPPER TROUGH SHIFTING EAST OF OUR AREA
TONIGHT AS AN UPPER RIDGE BUILDS INTO THE CENTRAL U.S.
MODELS SIMILAR WITH THE RIDGE BUILDING EASTWARD SATURDAY AND
DOMINATING THE SOUTHEAST U.S. THROUGH THE REST OF THE SHORT TERM
PERIOD. MEANWHILE FRONTAL BOUNDARY ACROSS CENTRAL GEORGIA THIS
AFTERNOON CONTINUE TO PUSH EAST AND SHOULD BE SOUTH OF OUR CWA BY
THIS EVENING. EXPECT LINE OF SHOWERS/TSTORMS PUSHING ACROSS
EXTREME SOUTHERN COUNTIES TO BE PRETTY MUCH OUT OF OUR AREA BY
00Z...BUT AT BEST...MAY HAVE TO CARRY SLIGHT CHANCE POPS EXTREME
SOUTHEAST. MUCH DRIER AIR FILTERS INTO THE STATE SATURDAY/SUNDAY
AS SURFACE HIGH PRESSURE DRIFTS ACROSS THE SOUTHEAST. THE ONLY FLY
IN THE OINTMENT IS A WEAK BOUNDARY THAT MODELS SHOW DRIFTING INTO
THE TENNESSEE VALLEY SUNDAY WHICH COULD PRODUCE A FEW MORE CLOUDS
ACROSS THE NORTH. MAV/MET MOS TEMPS SIMILAR AND SEE LITTLE REASON
TO STRAY. PLAN TO USE A MAV/MET BLEND AS A GENERAL RULE.

.LONG TERM /MONDAY THROUGH FRIDAY/...
UPPER RIDGE BEGINS TO FATTEN A BIT MONDAY...WITH UPPER FLOW
BEGINNING TO TRANSITION BACK TO A WESTERN RIDGE/EASTERN TROUGH
PATTERN BY MIDWEEK. SLIGHT CHANCE POPS FOR MUCH OF THE AREA STILL
LOOK OKAY FOR TUESDAY AND WEDNESDAY...BUT MAY BE GETTING INTO
BETTER CHANCES FOR PRECIP THURSDAY INTO FRIDAY WITH LATEST GFS RUN
SHOWING A LOW PRESSURE SYSTEM MOVING NORTHEAST OUT OF THE GULF
AND A COLD FRONT MOVING SOUTHEAST ACROSS THE TENNESSEE VALLEY.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          60  87  60  91  62 /   0   0   0   5   5
ATLANTA         61  85  65  87  66 /   0   0   0   5   5
BLAIRSVILLE     54  80  55  82  55 /   5   5  10  10  10
CARTERSVILLE    56  86  57  88  58 /   5   5   5  10  10
COLUMBUS        64  88  62  92  66 /   5   0   0   5   5
GAINESVILLE     60  85  62  87  63 /   5   5   5   5  10
MACON           63  89  60  93  65 /  10   0   0   5   5
ROME            58  89  59  90  61 /   5   5   5  10  10
PEACHTREE CITY  57  85  56  88  61 /   5   0   0   5   5
VIDALIA         64  88  64  91  66 /  20   0   0   5   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

49
Hazardous weather outlook, May 29, 5:30 PM EDT, 1 hour 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
530 PM EDT FRI MAY 29 2009

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-301200-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
530 PM EDT FRI MAY 29 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TONIGHT
ISOLATED THUNDERSTORMS OVER A SMALL PORTION OF EAST CENTRAL GEORGIA
WILL END AROUND 7 PM THIS EVENING.

.SYNOPSIS...
A COLD FRONT WAS PUSHING SLOWLY EASTWARD ACROSS GEORGIA TODAY.
HIGH PRESSURE AND A MORE STABLE AIRMASS WILL GRADUALLY SETTLE INTO
THE STATE BEHIND THE FRONT LATER THIS EVENING.

.PRIMARY HAZARDS...
LIGHTNING WILL BE THE PRIMARY HAZARD ASSOCIATED WITH ANY
THUNDERSTORM...EAST OF A SWAINSBORO TO VIDALIA TO MCRAE LINE.

.DISCUSSION...
WEAK INSTABILITY WITH CAPE IN THE 500 TO 1000 RANGE WILL PROMOTE
ISOLATED THUNDERSTORM ACTIVITY ALONG AND AHEAD OF A FRONT WHICH WILL
EXIT CENTRAL GEORGIA THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ON TUESDAY AND
WEDNESDAY... AND A CHANCE ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

In the hours before

Local storm report, May 29, 3:31 PM EDT, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
331 PM EDT FRI MAY 29 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     TSTM WND GST     2 ESE VIDALIA           32.20N 82.37W
05/29/2009  M52.00 MPH       TOOMBS             GA   AWOS

            911 CENTER ALSO REPORTED TWO TREES AND TWO POWER LINES
            DOWN NEAR VIDALIA.

&&

22
Local storm report, May 29, 3:39 PM EDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
339 PM EDT FRI MAY 29 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     HAIL             5 N VIDALIA             32.28N 82.40W
05/29/2009  E0.25 INCH       TOOMBS             GA   PUBLIC

&&

22
Special weather statement, May 29, 5:29 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
529 PM EDT FRI MAY 29 2009

GAZ086-292200-
529 PM EDT FRI MAY 29 2009

...SIGNIFICANT WEATHER ALERT FOR 1/4 TO 1/2 INCH DIAMETER HAIL AND
FREQUENT CLOUD-TO-GROUND LIGHTNING IN EASTERN EMANUEL COUNTY UNTIL
600 PM EDT...

AT 527 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM BETWEEN LEXSY AND TWIN CITY...MOVING EAST AT
20 MPH.

HAIL FROM 1/4 TO 1/2 INCH DIAMETER WILL BE POSSIBLE WITH THIS
THUNDERSTORM ALONG WITH FREQUENT CLOUD-TO-GROUND LIGHTNING.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.

19
Special weather statement, May 29, 5:33 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
533 PM EDT FRI MAY 29 2009

GAZ113-292200-
533 PM EDT FRI MAY 29 2009

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND FREQUENT
CLOUD-TO-GROUND LIGHTNING IN TOOMBS COUNTY UNTIL 600 PM EDT...

AT 531 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS DEVELOPING FROM JUST NORTHEAST OF
LYONS...TO ROCK SPRINGS...TO CEDAR CROSSING...MOVING EAST AT 20 MPH.

PEA-SIZED HAIL AND FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE
EXPECTED WITH THIS ACTIVITY.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.

19
Special weather statement, May 29, 5:36 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
536 PM EDT FRI MAY 29 2009

GAZ110-292215-
536 PM EDT FRI MAY 29 2009

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND FREQUENT
CLOUD-TO-GROUND LIGHTNING IN TELFAIR COUNTY UNTIL 615 PM EDT...

AT 535 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS DEVELOPING FROM LUMBER CITY...TO
JACKSONVILLE...MOVING EAST AT 20 MPH.

PEA-SIZED HAIL AND FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE
EXPECTED WITH THIS ACTIVITY.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.

19
Special weather statement, May 29, 6:26 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
626 PM EDT FRI MAY 29 2009

GAZ111-112-292300-
626 PM EDT FRI MAY 29 2009

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND FREQUENT
CLOUD-TO-GROUND LIGHTNING IN SOUTHERN WHEELER AND SOUTHERN
MONTGOMERY COUNTIES UNTIL 700 PM EDT...

AT 623 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES SOUTHEAST OF JORDAN...MOVING MOVING EAST
AT 20 MPH.

PEA-SIZED HAIL AND FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE
EXPECTED WITH THIS THUNDERSTORM AS IT TRACKS ACROSS SOUTHERN WHEELER
AND SOUTHERN MONTGOMERY COUNTIES. THE STORM WILL AFFECT UVALDA AND
CHARLOTTEVILLE.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.

19

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 2:35 PM EDTSevere Thunderstorm WarningFFCMontgomery40 min
May 29, 2:50 PM EDTSevere Thunderstorm WarningFFCEmanuel, Toombs24 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.